Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Twisting and turning of stomach and pain after eating fish. What could this be?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
currently in Bangkok Thailand, ate a filet of fish last night at McDonald's and five minutes later my stomach starting twisting and turning and hurt very badly. What could this be?
Posted Fri, 27 Apr 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 32 minutes later
Thanks for posting your query.
Pain in the stomach after having fish might be due to an allergy to the particular fish that you ate. It might happen due to a spoiled fish.
If the pain abdomen is not associated with any other symptom you can continue taking Zyrtec. The symptoms are likely to subside in 4-5 days.
For any associated vomiting domperidone is recommended.
You can get an allergy test done at your doctor's office for diagnosis.
You also can participate in an elimination diet where you remove fish from your diet for two weeks and then slowly re-introduce it back into your diet to see if you develop allergy symptoms.
I encourage you to consult a doctor for both evaluation and to avail stronger prescription medications if over the counter medications are not helpful.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor